question-icon

What are the interactions when Bisoprolol, Amlodipine, Lisinopril and Allopurinol are taken together?

default
Posted on Mon, 27 Mar 2017
Question: I want to know the interactions of what i am currently prescribed and the vitamins that i have recently began taking. My blood pressure medications are; bisoprolol fumarate 5mg tab, amlodpine besylate 10mg tab, lisinopril 40mg tab. Additional medications :aspirin 81mg ec tab, allopurinol 100mg tab. Vitamins recently taking: Fish oil 1000mg, performix multi vitamin with fish oil + prostate complex from GNC, Nature Made Calcium 333mg, Magnesium 400mg, Zinc 5mg, Vitamin D 200iu.
doctor
Answered by Dr. Lekshmi Rita Venugopal (2 hours later)
Brief Answer:
There are interactions between these medications

Detailed Answer:
Hello,
Thank you for the query at HealthcareMagic.

I have gone through your medication history and there are interactions between these medications you are taking of which you need to be aware of.

- Bisoprolol, amlodipine and lisinopril all lowers blood pressure. When taken together there is chance of developing low blood pressure/hypotension. If you develop dizziness, confusion, syncope immediately contact your health care provider.

- Another important interaction is between allopurinol and lisinopril . Both these medications when used together have shown increased incidence of hypersensitivity reactions. If you develop any skin rash, skin peeling, breathing difficulty, swelling of throat and lips; immediately discontinue these medications and seek emergency medical care.

However, continue taking all these medications as prescribed unless you develop a side effect because your doctor must've decided the benefits from the medications outweighing the risks already.

Hope I was able to answer your question
Please feel free to ask in case any further concerns
Regards,
Dr.Lekshmi


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Lekshmi Rita Venugopal (32 hours later)
I understand that these medications all lower my blood pressure, but does the magnesium and coQ10 also lower the blood pressure even further? I do get dizzy at times, maybe this is a side effect of the combination of pills that I am taking. I'm trying to take better care of myself by taking vitamin supplements because I don't always eat well rounded meals as often as I should, but I want to make sure that I am taking vitamins in a safe and correct manner.
doctor
Answered by Dr. Lekshmi Rita Venugopal (5 hours later)
Brief Answer:
Discontinue Magnesium and Coq10

Detailed Answer:
Hello,
Thank you for addressing your question here.

Magnesium and Coq10 causes a mild decrese in blood pressure. Since you are experiencing dizzy spells, I recommend that you discontinue the Magnesium and Coq10.Moreover Coq10 along with aspirin increase bleeding risk.

These supplements are naturally found in abundance on green leafy vegetables, beef, beans,whole grain cereals etc. Consuming Magnisium and Coq10 through natural sources is safer.

Discontinue Magnisium and Coq10 and follow up with your doctor for reconsideration of doses of blood pressure medication since you are experiencing dizzy spells.Do not stop or reduce the dose of Blood pressure medications without consulting your doctor first.

Hope I was able to answer your question
Please feel free to address any more concerns
Regards,
Dr.Lekshmi
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 3186 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the interactions when Bisoprolol, Amlodipine, Lisinopril and Allopurinol are taken together?

Brief Answer: There are interactions between these medications Detailed Answer: Hello, Thank you for the query at HealthcareMagic. I have gone through your medication history and there are interactions between these medications you are taking of which you need to be aware of. - Bisoprolol, amlodipine and lisinopril all lowers blood pressure. When taken together there is chance of developing low blood pressure/hypotension. If you develop dizziness, confusion, syncope immediately contact your health care provider. - Another important interaction is between allopurinol and lisinopril . Both these medications when used together have shown increased incidence of hypersensitivity reactions. If you develop any skin rash, skin peeling, breathing difficulty, swelling of throat and lips; immediately discontinue these medications and seek emergency medical care. However, continue taking all these medications as prescribed unless you develop a side effect because your doctor must've decided the benefits from the medications outweighing the risks already. Hope I was able to answer your question Please feel free to ask in case any further concerns Regards, Dr.Lekshmi